CSN Login
Members Online: 17

Treanda side effects

Michele23
Posts: 167
Joined: Mar 2011

Has anyone here done Treanda/Rituxan and had alot of side effects?Need some input.Just finished my 4th round of 6.Thinking most of the side effects are from the Treanda as I,ve done years of Rituxan with mild side effects.Side effects so far- 8 day headache in temple left side behind eye,severe itching of ears, back,leg & left knee pain swelling ,hair thinning,rash most back,pain at spleen area.Not at all a whiny wimpy person pretty tough all around as I'm an old pro at treatments but these are pushing me to my limits.My knees started acting up on the first treatment and they stopped gave me something and pain subsided,thus they called this a side effect??Second was mostly itching ears and back as they added Dexamethasone.Third round left knee swelled first day but was gone by second day of treatment.After returning home knee got worse over time filling with fluid so called onc set me up for and MRI but ended up in such pain had to go to ER and get Knee tapped.This was Fri by Monday onc had report of Mri and said I needed to see an orthopedic dr which I did ,1 week later.He tapped the knee again gave me a cordisone shot and said I needed to see my onc.this was 10 days!Interesting huh?O.k. so I just had Pet/Ct ,Brain MRI and knee scan done last week.Had my dr visit .Treatments are working well, spleen had mild uptake which was new.,knee scan was "not present",and brain scan showed minimal T2 white matter which was new but, not discussed.Did not receive these reports until I was at treatment.Onc stated if side effects persist by 5th round he will stop treatments.Now he already said he felt this would return if 6 treatments were not completed so any help here would be appreciated.Do the side effects get easier?Will they go away after treatment stops?Anyone have any of this happen?Thank for for any help.Blessings,Michele DX95FNHL3

allmost60's picture
allmost60
Posts: 3147
Joined: Jul 2010

Dang Michele,
Sounds like you have been put through the ringer! I can't help you with any answers on the Treanda, but hopefully Fran will see this and help you out. If memory serves me right, she has taken it. My thoughts and prayers are with you friend and I hope things will get better soon...your dealing with so much! My few aches and pains pale in comparison! Take care and please keep us posted. Much love...Sue (FNHL-2-3A-6/10)

JoanieP's picture
JoanieP
Posts: 573
Joined: Mar 2010

Hi Michele, I thought of Fran also when I read your post. I have just finished my 7th rituxin . Fran ssems to talk about being very tired and having excessive diarrea. You have been through a horrible ordeal. My prayers are with you and your family. Take care Joanie

CountryGal7557
Posts: 165
Joined: Feb 2011

Hi Michelle,
From my research Treanda is the latest Chemo Discovery that is to 'kick butt' when given along with Rituxan, and there is not much known about late effects from Treanda. At my 4-month checkup, Onc. said "I've never heard of that" then at my 8 month checkup two weeks ago, he took me more seriously and had blood work done for Lupus and Rhuematoid Arthritis. The results are negative for arthritis, but I haven't heard the results for lupus yet. After listening to my complaints (and there were many!!) he stated, the achy joints could also be from hormone's out of wack as the chemo thru me into menapous hard and fast; he said my symptoms sound like his breast cancer patients after being on hormone inhibitor drugs, so I also have an apt with my reg. physician, not sure she'll be able to help though.

You have a bad case of side affects though. It sounds like the treatments are working, so if you want to try and reach remission, you'll have to finish all 6 rounds I suppose. Since you already have the achy joints, itching; you might as well finish the treatments because these side affects don't appear to be going away for me anyway and I had 4 rounds of Treanda/Rituxan - was in remission after the 4th. 3 months later I had the achy joints. they didn't appear during like you, but I still believe it's from Treanda. I take 2 Aleve daily & on bad days the Onc. stated I could take up to 2 more - but drink plenty of water to keep the kidneys in good shape! ha!

Just curious, why did the Onc. start Treanda for you? Was Rituxan alone not working?
Keep us posted!
Janelle
DX Mar10 FNHL4A

CountryGal7557
Posts: 165
Joined: Feb 2011

Michele,

The company that distributes Treanda, Cephalon, has some information out there. It was approved March 2008 for CLL. TREANDA received its second approval in October 2008 for the treatment of indolent B-cell non-Hodgkin’s lymphoma (NHL)that has progressed during or within six months of treatment.
Read more here for the listed side-affects (including headache and rash)
http://www.cephalon.com/Documents/pdfs/TREANDA_Fact_Sheet.pdf

Hope this helps.
Janelle

allmost60's picture
allmost60
Posts: 3147
Joined: Jul 2010

Hi Janelle,
Thanks for sharing this...I am not taking Treanda, but this will be good info to save in my favorites in case I ever do end up on it. I'm hoping as each day passes we will see more new and improved drugs to help us fight this cancer battle. Hope you have a good week.
Love...Sue (FNHL-2-3A-6/10)

Michele23
Posts: 167
Joined: Mar 2011

Thanks Janelle.Just trying to cover all the basis as this drug is so new.Rituxan alone stopped working for me.It in itself was an easy drug for me thats why I know all this is Treanda.Had hoped others had the same effects so I had somewhere to go with all this.Am concerned about the rash/itching most of the rest I think I can deal with.Take care,Michele DX95 FNHL3

CountryGal7557
Posts: 165
Joined: Feb 2011

Michele, have you submitted a post in the Discussion Boards category for Long-Term Effects of Treatment (towards bottom of list)? I've seen a number of posts there for the achy joints, so maybe someone else is posting in that category could help answer the itch/rash.
I'll keep researching and if find something I'll send you an email or post a new thread here.
Keep in touch
Janelle

Michele23
Posts: 167
Joined: Mar 2011

I'll see if I can find that.Your the best.Michele DX95FNHL3

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network